Volume 4, Issue 11 (3-2013)                   jemr 2013, 4(11): 99-121 | Back to browse issues page

XML Persian Abstract Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Tayebi K, Moeeni S, Zamani Z. Modeling the Inevitable Loss in the FX Market: An Application of Probability Theory. jemr 2013; 4 (11) :99-121
URL: http://jemr.khu.ac.ir/article-1-199-en.html
1- University of Isfahan
2- University of Isfahan , z_zamani85@yahoo.com
Abstract:   (9302 Views)
Foreign exchange (FX) markets play a significant role in the global financial market, so that it comprises 40% of total global e-commerce values. However, reports show a 90% loss of entire investment of traders in this market usually after six to 12 months after entrance. This paper analyzes losing values of the majority of traders theoretically and empirically. Furthermore, by ignoring spread of broker and existence of inflation, it is shown that the FX market is a repeating zero-sum game. So, by developing a theoretical model in a framework of the Probability Theory, we have shown that probability of a loss in the FX market is quite high. Results show that the loss of the majority of trade occurs undoubtedly. Using two major currency pair data: Euro-Yen (EURJPY) and Euro-Dollar (EURUSD) in a daily duration in 2009 and 2010, we show that probability of failure (loss) cannot be less than 90%. We also showed the fact that, the larger number of transactions, the higher percentage of traders’ losses. The higher probability of loss also depends directly on the volatility of exchange rate and higher rates of spread and leverage.
Full-Text [PDF 915 kb]   (7141 Downloads)    
Type of Study: Applicable | Subject: پولی و مالی
Received: 2011/04/11 | Accepted: 2013/08/5 | Published: 2013/08/5

Add your comments about this article : Your username or Email:

Send email to the article author

Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

© 2023 CC BY-NC 4.0 | Journal of Economic Modeling Research

Designed & Developed by : Yektaweb